Study finds, Association between Statin use and the Risks of
In a cohort of middle-aged and elderly Australians, researchers found that long-term statin use was associated with a higher risk of glaucoma onset. As to subtypes of statins, the increased risk was only found in Rosuvastatin users.

A Study was conducted to investigate the relationship between statin use and glaucoma onset in a 10-year longitudinal study.

The onset of glaucoma was defined as the people with at least three claims of antiglaucoma medications. Controls matched by age, gender and cardiovascular diseases were selected from participants without prescription of antiglaucoma medications.

Results:
--The proportion of statin users was higher in the case group (40.5%) than that in the control group (38.4%).

--After adjusting for baseline characteristics and longitudinal claims records, statin use was not associated with glaucoma onset (OR 1.04).

--However, an increased risk of glaucoma onset was observed in participants with a longer duration of statin use.

--With respect to specific types of statins, participants taking rosuvastatin were more likely to suffer from glaucoma (OR 1.11). The use of other statins was not significantly associated with glaucoma onset.

Long-term statin use, in particular, was found to be associated with an increased risk of glaucoma onset in this investigation. Among terms of specific statins, the higher risk of glaucoma onset was only seen in Rosuvastatin users.

Source: https://bjo.bmj.com/content/early/2021/08/04/bjophthalmol-2021-318789?rss=1
Like
Comment
Share